MAUDE Adverse Event Report: Belmont Medical Technologies Rapid Infuser RI-2, 230V, 1000 ml/min; Infusion Pump

Belmont Medical Technologies Rapid Infuser RI-2, 230V, 1000 ml/min; Infusion Pump
Model Number 903-00037A
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the ri-2 was used to administer blood products and fluids for volume resuscitation.Repeated high-pressure alarms occurred, resulting in difficulty delivering the required fluid.Inspection identified a kink in one foot cannula and reisstance in a second cannula, which required manual flushing to establish patency.Although both cannulas were subsequently able to be flushed manually, repeated high-pressure alarms continued on the ri-2.
 
Additional Manufacturer Narrative
The internal complaint file (b)(4) has been logged for this incident for traceability.The distributor confirmed the device passed testing and is back in use.We are waiting for the disposable set to return to belmont.It was reported that during a procedure, the ri-2 was used to administer blood products and fluids for volume resuscitation.Repeated high-pressure alarms occurred, resulting in difficulty delivering the required fluid.Inspection identified a kink in one foot cannula and reisstance in a second cannula, which required manual flushing to establish patency.Although both cannulas were subsequently able to be flushed manually, repeated high-pressure alarms continued on the ri-2.It was reported the patient involved expired, however there was no report the device casued or contributed to the death.As per belmont's procedure, a report is being filed.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.A high pressure alarm is generated to alert the user of the condition of the device.The operator manual states the following: "make certain that the flow path is not blocked.Check that the recirculate line is not obstructed.Check that the infusion site is well placed and use the appropriate infusion set recommended in the guide, match the infusion set to flow rate and fluid type on page 10.Increase pressure limit setting.Press next to silence the alarm and resume.Check functionality of the pressure transducer by gently pressing the transducer.Pressure reading on screen should change.If not, it is defective, service machine."infusion of the patient can be continued by other means if the error persists.Without results of the disposable set investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the disposable set is returned and the investigation is complete.

Brand Name
Rapid Infuser RI-2, 230V, 1000 ml/min
Common Device Name
Infusion Pump
Manufacturer (Section D)
Belmont Medical Technologies
780 boston road
billerica MA 01821
Manufacturer (Section G)
Belmont Medical Technologies
780 boston road
billerica MA 01821
Manufacturer Contact
garet tierney
780 boston road
billerica, MA 01821
MDR Report Key50820547
Report Number1219702-2026-00027
Device Sequence Number13301430
Product Code FRN
UDI-Device Identifier10896128002753
UDI-Public10896128002753
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown